MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/090CZ
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Under visual inspection the sample appeared to be in good condition.Then we inflated cuff by a spare syringe filled with air.Air was found to be leaking from connection between pilot balloon and inflation line as described by customer (note: customer described that a fluid was leaking from this connection.Inflation system shall be filled by air not by any fluid).Then we slightly pulled inflation line and smooth detachment from pilot balloon was observed.Rout cause (b)(4) was created on (b)(6) 2021, in order to perform a complete cause analysis for the failure mode reported for inflation line detached; the analysis performed in the sample received concluded that the occurrence of this failure condition could be caused by: not enough thf solvent at joint cause by bad condition on the thf feeder system equipment.Dhr: a review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.
 
Event or Problem Description
It was reported that during the use of the product, leakage of fluid between the pilot balloon and the inflation line was found.The customer then stopped using the product.No patient injury was reported.
 
Additional Manufacturer Narrative
Under visual inspection the sample appeared to be in good condition.Then we inflated cuff by a spare syringe filled with air.Air was found to be leaking from connection between pilot balloon and inflation line as described by customer (note: customer described that a fluid was leaking from this connection.Inflation system shall be filled by air not by any fluid).Then we slightly pulled inflation line and smooth detachment from pilot balloon was observed.Root cause (b)(4) was created on (b)(6) 2021, in order to perform a complete cause analysis for the failure mode reported for inflation line detached; the analysis performed in the sample received concluded that the occurrence of this failure condition could be caused by: not enough thf solvent at joint cause by bad condition on the thf feeder system equipment.Dhr: a review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.
 
Event or Problem Description

Brand Name
PORTEX TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
sapporo city, hokkaido
minneapolis, MN 55442
MDR Report Key13506092
Report Number3012307300-2022-03111
Device Sequence Number20112547
Product Code BTO
UDI-Device Identifier15019517076240
UDI-Public15019517076240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/090CZ
Device Catalogue Number101/870/090CZ
Device Lot Number4087777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown